MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1186/s13256-023-03814-3

Медицинская библиотека · Journal of medical case reports · 2023

Fluorouracil-induced leukoencephalopathy mimicking neuroleptic malignant syndrome: a case report.

Hemachudha Pasin, Rattanawong Wanakorn, Pongpitakmetha Thanakit, Phuenpathom Warongporn

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

Fluorouracil-induced leukoencephalopathy is a rare complication and has been reported to present as confusion, oculomotor abnormality, ataxia, and parkinsonism; however, there is no previous report of a presentation mimicking neuroleptic malignant syndrome. Acute cerebellar syndrome may occur, which can be explained by the extremely high accumulation of the drug in the cerebellum. However, presentation mimicking neuroleptic malignant syndrome similar to our case has never been reported.

CASE PRESENTATION: Here, we describe a 68-year-old Thai male presenting with advanced-stage cecal adenocarcinoma, as well as symptoms and signs indicative of neuroleptic malignant syndrome. He received two doses of intravenous metoclopramide 10 mg 6 hours before his symptoms occurred. Magnetic resonance imaging scan revealed signal hyperintensity within the bilateral white matter. Further evaluation showed that his thiamine level was extremely low. Thus, he was diagnosed with fluorouracil-induced leukoencephalopathy mimicking neuroleptic malignant syndrome. The concomitant fluorouracil-induced thiamine deficiency eventually leads to rapid depletion of thiamine and was considered a risk factor for fluorouracil-induced leukoencephalopathy.

CONCLUSION

Fluorouracil-induced leukoencephalopathy is believed to be caused by insult causing mitochondrial dysfunction. However, the exact mechanism remains unknown, but our finding suggests that thiamine deficiency plays a crucial role in fluorouracil-induced leukoencephalopathy. Diagnosis is usually delayed due to a lack of clinical suspicion and results in significant morbidity requiring unnecessary investigations.

Для цитирования: Hemachudha Pasin, Rattanawong Wanakorn, Pongpitakmetha Thanakit, Phuenpathom Warongporn. Fluorouracil-induced leukoencephalopathy mimicking neuroleptic malignant syndrome: a case report.. Journal of medical case reports. 2023. DOI: 10.1186/s13256-023-03814-3.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.